MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Retention (2119); Pelvic Pain (4865)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result, this event was identified as being reportable on (b)(6) 2025 and is being reported retroactively out of an abundance of caution.
 
Event or Problem Description
I was contacted by treating physician about a 30 yo patient who was treated yesterday for a 9-cm type 3-5 fibroid with tfa along with laparoscopic excision of an ovarian benign cystic teratoma (dermoid).There were about 5-6 ablations placed in the fibroid and the serosa was out of harm's way throughout.After the uncomplicated tfa procedure, the patient underwent laparoscopic dermoid cystectomy without spillage.While in the pacu, the patient noted significant lower abdominal pain and was admitted for pain control and evaluation.She also had urinary retention, with two post-void residuals of ~300 cc.She remains afebrile and without an elevated wbc.Ct scan is pending, and an indwelling foley was placed.(b)(6): this is not consistent with thermal injury to the bladder (no hematuria, fever or leukocytosis).The size of the fibroid placed the uterine serosa beyond the u/s depth and beyond the reach of the largest ablation with the sonata system.While the urinary retention could be secondary to general anesthesia, it seems somewhat prolonged for that to have been the etiology, and the pain is out of proportion, per dr.(b)(6) description, for either tfa or a laparoscopic ovarian cystectomy, especially given that the dermoid was not ruptured.(b)(6) 2024: i heard from treating physician: "the ct was basically unremarkable with post ablation changes.She eventually went home with a foley and was admitted 2 days postop for pain.It seemed like she just had poor pain control from the procedure.".

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22963987
Report Number3005875675-2025-00053
Device Sequence Number18455838
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)220309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC EXCISION.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age30 YR
Patient SexFemale